Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dermatology and ADAP and Horomones, "oh my!"
Feb 4, 2009

Hello Body Staff, I have been bouncing around this ball for a while and writing in hopes to receive a bright answer from a Dermatoligist or surgeon of the Skin. I have been HIV positive for five years and ever since being diagnosed, my acne has gotten out of control. I have seen many Dermatologists and they only seem to prescribe doxycycline or Minocycline for acne in California. I am so very sad to admit that I have used Testim & Testosterone injections even after having this acne issue. When I started using any form of Testosterone. I understood that it was generic but I have never received any sort of medical improvement from the drug Testosterone. Testosterone was prescribed to me for low energy, libido, and even low red blood cells. I continually told all my doctors that I really dont think that this drug is working. I asked the same question over and over to the doc. Aint I supposed to get secondary male sex characteristics when on Testosterone? Really, I got no answer on that, so I told the doctor that the wonderful sex part did not happen or the normal level of energy either. Actually all I am getting now is extensive new hair growth on my body. So I went to a private doctor to assist me in medically supervising my trek to maleness by prescribing me Testosterone again with Nandrolone. I took the medication as directed, completed the prescription and after two months I moved out of a Single room occupancy Hotel into a large apartment. Then I noticed that I have accumulated this awful rash after losing 35 lbs. So I return to the doctor for my check up and he states that a dermatologist was available right now so he sent off to request the derms opinion of my condition. As usual this great doctor prescribes me yet another round of 2X doxycycline 100 mg per day for two weeks and come back. I return with absolutely not a slight change in condition. Then the derm prescribes Minocycline along with Benzyl peroxide wash, & clindamyacine lotion. I have done this routine for three weeks and still nada (nothing-cleared away). The doc says that it will take quite a long time for this to clear. I thought that this doctor and all the ones before are total a------s. What the heck do they get off prescribing medication that does not work? Who does such a thing? If I had a better idea I would do it but this is causing me a slight case of depression. The rash is the culprit in my crisis sweetie! I would accept an offer to prescribe anything other than what I have been taking. I understand that I am an ADAP client but why isnt ADAP assisting me with resolving my constant use of five years on doxycycline. So here are my exact questions that I would like to be answered if at all possible: 1. At this rate, will I be completely be immune to the drug. 2. I heard that accutane is for acne and there are others great medications available, could somebody alert my doctor that they do exist? 3. What is really going on with my case with this idiotic process of no offer to change medication to the pricey ones that work? 4. Would any dermatologist doctor support recovery from skin acne in the HIV medical practice? 5. Can I find any malpractice suits in this scenario? Probably not.

Response from Dr. Henry

This site restricts dicussion to issues relating to side effects of HIV treatment. Antiretroviral therapy generally doesn't cause major flare-ups in acne though it happens occasionally. Androgenic steroids can cause flare-ups of acne in certain sensitive individuals.Acne treatment can be very frustrating as your experience illustrates. Methicillin R Staph aureas can also complicate matters if you have had cultures done of any of the skin lesions. KH



Previous
Muscle Pain After Stopping Atripla
Next
i have a rush all over my body

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement